Crossref journal-article
Society of Rheology
Transactions of the Society of Rheology (187)
Abstract

In recent years it has been demonstrated widely that relationships do exist between molecular weight distribution and the non-Newtonian flow of linear amorphous polymers. Variations in distribution cause marked deviations from general reduced variable curves for non-Newtonian flow. This conclusion means that reduced variables must involve more than a single molecular weight average. This complexity has been evaluated in this study by equating shear relaxation spectra for polymer solutions to their respective molecular weight distributions. Molecular weight distributions have been generated by column fractionation, measured by gel permeation chromatography, and expressed in terms of their standard deviations. The distributions, expressed in the common form of Mw/Mn, ranged from 3.07 to 1.01. The procedure has been successfully applied to non-Newtonian flow curves for concentrated solutions of polyisobutenes. This new relationship may be suitable for expressing the non-Newtonian flow of other linear amorphous polymers. A general approach of this type is of value for predicting and tailoring the flow properties of polymers.

Bibliography

Porter, R. S., Cantow, M. J. R., & Johnson, J. F. (1966). A Relationship between Molecular Weight Distribution and Non-Newtonian Flow for Polyisobutenes. Transactions of the Society of Rheology, 10(2), 621–626.

Authors 3
  1. Roger S. Porter (first)
  2. Manfred J. R. Cantow (additional)
  3. Julian F. Johnson (additional)
References 0 Referenced 6

None

Dates
Type When
Created 23 years, 1 month ago (July 26, 2002, 10:12 a.m.)
Deposited 2 years, 1 month ago (July 6, 2023, 2:13 p.m.)
Indexed 1 year, 9 months ago (Nov. 1, 2023, 4:30 a.m.)
Issued 58 years, 11 months ago (Sept. 1, 1966)
Published 58 years, 11 months ago (Sept. 1, 1966)
Published Print 58 years, 11 months ago (Sept. 1, 1966)
Funders 0

None

@article{Porter_1966, title={A Relationship between Molecular Weight Distribution and Non-Newtonian Flow for Polyisobutenes}, volume={10}, ISSN={0038-0032}, url={http://dx.doi.org/10.1122/1.549067}, DOI={10.1122/1.549067}, number={2}, journal={Transactions of the Society of Rheology}, publisher={Society of Rheology}, author={Porter, Roger S. and Cantow, Manfred J. R. and Johnson, Julian F.}, year={1966}, month=sep, pages={621–626} }